The weather last weekend was very hot and humid and by Monday I needed medical attention for breathing problems. The asthma would not go away. After two treatments Monday afternoon and evening, I needed yet one more at 2:00 AM Tuesday morning.
I was lucky to get to see the doctor on Tuesday morning and he immediately put me on both oral steroids and an antibiotic. He then had me follow up with him Thursday morning.
When he saw me on Thursday, he confirmed I passed the Jewish mother test, I was smiling, and some color in my face and did not appear to be struggling for breath. I commented that I had a couple of good nights of sleep, was certainly breathing easier, and in general was feeling pretty up.
His response was, "Sure those are a couple of the side effects of the steroids you are taking." That was the good news.
The bad news was that the chest x-ray I had taken the day before, confirmed that although my lungs were certainly not suffering from any major disease, and my previously permanently clogged sinuses were relatively open, he could see some signs of arthritis on my spine, and the side view of my lungs showed some degenerative damage to my diaphragm that decrease my ability to expel air. I will be seeing the doctor again tomorrow and will see if the radiologist finds anything else.
The dosage for the steroids starts off 40 milligrams for four days, and then steps down to 30 milligrams for four days, and then 20 milligrams and 10 milligrams each step for four days. So when I saw the doctor last Thursday, I was on the fourth day of the 40 milligram dose; tomorrow I will see him just starting the last four days of the prescription taking only 10 milligrams each day.
He was right, I have now returned to the rather normal feelings of the blahs, and less restful sleep as my body is weaned off these great happy pills.